MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHOICE PT; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION CHOICE PT; WIRE, GUIDE, CATHETER
Model Number 2480
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult to Advance (2920)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/12/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the tip detached and remained in the patient.The 95% stenosed lesion was located in the medial left anterior descending artery (lad).Six months prior, ballooning and stenting was performed in the lad and the stent covered the bifurcation to a side branch.The bifurcation lost more than 75% lumen due to a plaque shift.A pt graphix guidewire was introduced to where the stent was placed.The guidewire stopped at the stent and could no longer advance.The shaft of the guidewire was pulled, but the tip detached and remained in the side branch.There were no further patient complications and the patient's status is stable.The event was considered resolved.
 
Additional Manufacturer Narrative
Device analysis by mfr: the guidewire was returned for analysis.The distal tip was bent and a section of the polymer tip was detached.The detached section was not returned.The damaged section was located approximately at 180.6 cm from the proximal end.No other damages were found in the device.The outer diameter of the middle section and proximal section were within specification.The outer diameter of the distal tip and overall length were unable to be measured due to returned device condition.
 
Event or Problem Description

Brand Name
CHOICE PT
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9750750
Report Number2134265-2020-02032
Device Sequence Number16485748
Product Code DQX
UDI-Device Identifier08714729141723
UDI-Public08714729141723
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K965023
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2021
Device Model Number2480
Device Catalogue Number2480
Device Lot Number0024409620
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2020
Initial Date Received by Manufacturer 02/13/2020
Supplement Date Received by Manufacturer03/11/2020
Initial Report FDA Received Date02/25/2020
Supplement Report FDA Received Date03/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;